Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey guys! I've been on accutane for about a month now (I started on December 24th 2015) and I thought I'd make a post just mentioning a few things about my journey so far. I started with 40mg, and already on the second day the dry lips side effect started - which I was fine with. With any side effect really it's been okay because I keep telling myself that no side effect can pain me as much as my acne has for the past 5 years. I've always had moderate acne, but many cysts around my jawline (and they hurt like hell!) sometimes they'd pop up on my nose, forehead, cheek. You guys know how it goes. 

Week 1:
- My face lost that reddish/grey colour and I had a normal skintone
-  Quite a few whiteheads popped up on my cheeks
- Dry lips & face 
- Sore neck and shoulders, back pain
- Sharp pain on the left side of my chest which felt like it was because of my sore back and shoulders

Week 2:
- Not much of a change since week 1, face has normal skintone 
- Whiteheads, still
- I got a cold around this time so here's where my nose got all bloody, I didn't get any nosebleeds but whenever I blew my nose, there was blood.
 (Ever since I got this cold on the 11th day on accutane I suffered with a congested nose up until two days ago. I used otrivin for way more than 10 days which is really bad so I threw it away and used a cortisone nose spray and it worked after one day. Basically my doctor said your nose gets really dry on accutane which makes it swollen and that's why it gets so hard to breathe, but if this happens I would definitely recommend cortisone nose spray.)

- Sore ribcage
- Dry lips and face

Week 3:
- Very dry hands, red spots on hands (this went on for about a week or so)
- Dry lips and face

Week 4:
- Same as week 3

During week 4  I got upped to 60mg, so yesterday was one week on 60mg. So far I've noticed that the blackheads from my nose are completely gone and it feels super smooth. My forehead doesn't feel as bumpy with small pimples anymore, it feels rather smooth. I usually have around 2 ''active'' pimples nowadays, but my cheeks look like they're gonna take their time with the healing as I still feel the need to wear makeup to cover up the redness and scars. Cystic pimples around jawline are gone. I don't feel like there's much of a progress because of the way my cheeks look but obviously there's a lot of progress since I used to have way more than 10 active pimples on my face (not to mention the cystic ones underneath my skin that hurt like hell.) As for my initial breakout I guess mine happened during week 2 and 3 where I had whiteheads on my cheeks, cystic pimples on my jawline, forehead, cheeks, painful pimples around my lips. Because my face cleared up during the first week until mid 2nd week, and then it got a bit crazy. But hey, this is only the beginning, so who knows what'll happen next. Let me know if you have any questions and/or if you found this informative and if you want an update further down the road! Ciao xoxo
 

Share this post


Link to post
Share on other sites

Thanks for posting! Always good to hear from others about their journeys.  Hope it starts working quickly for you! :new_smiley_9:

I am finished with week one as of today.  So far, my lips are dry, my nose is dry inside and out, my eyes are a little dry/irritated, my lips get swollen from time to time, my ribs are really sore, and my neck muscles are just starting to get sore.  I also already have REALLY smooth skin.  Don't get me wrong, I have some acne, but it's (so far) not anything crazy.  I'd say it's exactly the same as before, maybe slightly better.  I used to breakout badly on the sides of my face and now it's COMPLETELY smooth!  Very badly scarred but I will worry about that later, haha.  One thing I will say is that my upper neck/jawline on both sides is breaking out kind of bad with whiteheads, but it always has done that so it may not be the medication's fault :new_smiley_28:  It's only been 1 week but I hope it only goes up from here!

Share this post


Link to post
Share on other sites

I am on day 3 of my medication---sort of.  I'm supposed to be taking 80mg/day, but have decided to go with 40mg/day for the 1st week because of gaps in the doctors schedule where I'll be left with no medication at the end of the month (before my next doctor appt).  On day 2 I had to remove my Fitbit because the skin underneath got all red, flaky and irritated.  I've worn my Fitbit for 1 1/2 years without any problems, so I'm thinking this is medication related.  I put some 1% hydrocortisone cream on it and the rash is clearing up.  Other than that, my mouth is sooooo dry (inside) it feels like I've stuffed cotton balls inside.  I've been drinking water like crazy and chewing sugar free gum, which helps a little.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×